Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 32, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 3, 2007, 4:01 PM EDT for Berkeley County, South Carolina. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2007, 4:01 PM EDT (20:01 UTC)
- Expired
- May 3, 2007, 4:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 108 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 4:05 PM EDT | HAIL 0.75 | Goose Creek, SC | |
| May 3, 4:13 PM EDT | TSTM WND DMG | Goose Creek, SC | SEVERAL LARGE LIMBS BROKE OFF NEAR THE INTERSECTION OF CROWFIELD BLVD AND ST. JAMES BLVD. |
| May 3, 4:13 PM EDT | HAIL 1 | Goose Creek, SC | HAIL UP TO QUARTER SIZE COVERING THE GROUND IN THE BOULDER BLUFF SUBDIVISION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 032001 SVRCHS SCC015-032030- /O.NEW.KCHS.SV.W.0032.070503T2001Z-070503T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 401 PM EDT THU MAY 3 2007 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 430 PM EDT * AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GOOSE CREEK. THIS STORM WAS NEARLY STATIONARY. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... GOOSE CREEK...COLLEGE PARK... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3308 7988 3316 8007 3302 8015 3289 7995 $$
2 follow-up statements
000 WWUS52 KCHS 032016 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 414 PM EDT THU MAY 3 2007 SCC015-032030- /O.CON.KCHS.SV.W.0032.000000T0000Z-070503T2030Z/ BERKELEY SC- 414 PM EDT THU MAY 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR BERKELEY COUNTY... AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GOOSE CREEK AND NEARLY STATIONARY. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COLLEGE PARK...GOOSE CREEK AND SANGAREE. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS. HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN GOOSE CREEK WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3308 7988 3316 8007 3302 8015 3289 7995 $$
000 WWUS52 KCHS 032028 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 428 PM EDT THU MAY 3 2007 SCC015-032038- /O.EXP.KCHS.SV.W.0032.000000T0000Z-070503T2030Z/ BERKELEY SC- 428 PM EDT THU MAY 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY WILL EXPIRE AT 430 PM EDT... AT 426 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN CHARLESTON. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3308 7988 3316 8007 3302 8015 3289 7995 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:59 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 3, 2:59 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC ISSUED BY NATIONAL WEATHER SERVICE COLUMBIA SC 259 PM EDT THU MAY 3 2007 .SYNOPSIS... A BACK DOOR COLD FRONT WILL APPROACH SOUTHEASTERN SOUTH CAROLINA TONIGHT. OTHERWISE HIGH PRESSURE CENTERED OFFSHORE TODAY. THE COLD FRONT WILL BECOME NEARLY STATIONARY ACROSS SOUTHERN SOUTH CAROLINA/EASTERN GEORGIA THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... SEA BREEZE HAS MOVED INLAND AND ISOLATED SHOWERS DEVELOPING IN THE AREA OF ENHANCED LOW LEVEL CONVERGENCE NORTHEAST OF DOWNTOWN CHS. EXPECT ISOLATED SHOWERS/THUNDERSTORMS EARLY THEN DIMINISHING AFTER SUNSET. SMOKE CONTINUES ACROSS EASTERN GEORGIA NORTH INTO LOW COUNTRY ASSOCIATED WITH FIRES IN EASTERN GEORGIA. WILL MENTION PATCHY SMOKE OVERNIGHT...ESPECIALLY INLAND GEORGIA WITH EAST FLOW. A COLD FRONT ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON WILL MOVE SLOWLY SOUTH INTO SOUTH CAROLINA OVERNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE MOUNTAINS OF THE CAROLINAS AHEAD OF WEAK MID LEVEL SHORT WAVE. EXPECT PRE-FRONTAL SHOWERS AND THUNDERSTORMS TO REMAIN NORTH AND WEST OF THE REGION THROUGH TONIGHT. IT WILL BE PARTLY CLOUDY THROUGH THE EARLY EVENING. INSTABILITY IS MODERATE WITH CAPE AROUND 1500 J/JG AND SURFACE BASED LI AROUND -6. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... BACK DOOR COLD FRONT MOVES INTO THE REGION BY FRIDAY AFTERNOON AND MOISTURE INCREASING...PRECIP WATERS UP TO 1.50 INCHES EXPECTED. UPPER LOW CURRENTLY OVER THE SOUTHERN PLAINS WILL LIFT NORTHEAST AND WEAKEN AS FEATURE MOVES INTO RIDGING OVER THE MID ATLANTIC/OHIO VALLEY. MODERATE INSTABILITY FRIDAY AND SATURDAY AFTERNOON ACROSS COASTAL SOUTH CAROLINA. BESIDES LOW LEVEL CONVERGENCE ALONG FRONT...TRIGGER FOR CONVECTION MAY BE LACKING WITH BULK OF UPPER LEVEL DYNAMICS NORTH AND WEST OF THE REGION. MODELS DO SUGGEST A SHORT WAVE MAY MOVE THROUGH THE AREA SATURDAY AFTERNOON...SO HIGHER POPS FORECAST...BUT WILL CONTINUE CHANCE POPS...LOWER THAN MOS CONSENSUS DUE TO LACK OF LARGE SCALE FORCING AND CONVECTIVE FEEDBACK ISSUES. INCREASE IN CLOUDS SHOULD RESULT IN COOLER TEMPERATURES FRIDAY. && .LONG TERM /SUNDAY THROUGH THURSDAY/... FRONT BECOMING MORE DIFFUSE DURING THE DAY AND MOVING SLOWLY SOUTH. NAM SLOWER THAN GFS ADVECTING DRIER AIR INTO THE REGION BEHIND THE FRONT. NAM ALSO INDICATES COASTAL TROUGH DEVELOPMENT...SURFACE PRESSURE GRADIENT INCREASING ALONG THE COAST WITH HIGH PRESSURE RIDGING SOUTH FROM THE MID ATLANTIC STATES.ESPECIALLY IN THE MORNING. MINIMAL ISENTROPIC LIFT EXPECTED BUT A FEW SHOWERS MAY DEVELOP OFFSHORE AND ADVECT INLAND...WILL RAISE POPS TO CHANCE EARLY IN THE DAY SUNDAY. DRY REST OF THE EXTENDED PERIOD AND TEMPERATURES NEAR CLIMATOLOGY EXPECTED AS UPPER RIDGE OVER THE MIDWEST BUILDS EAST...TEMPERATURES MAY EVEN BE SLIGHTLY ABOVE NORMAL BY THE END OF THE PERIOD. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... MID TO HIGH LEVEL CLOUDINESS STREAMING ACROSS THE REGION. SOME CU DEVELOPING. SMOKE FROM NUMEROUS WILDFIRES AFFECTING KSAV TAF. FOR KSAV...WILL CONTINUE THE TREND OF LOWER VSBYS OCCURRING AROUND SUNRISE. AS BACK DOOR COLD FRONT DROPS INTO THE REGION TONIGHT EXPECT CEILINGS TO LOWER SOMEWHAT FOR KCHS. MVFR CONDITIONS FOR THE TAF LOCATIONS OVERNIGHT. BROUGHT VSBYS AT KCHS AND KSAV BACK TO VFR AT 13-14Z. && .MARINE... WEAK PRES PATTERN OVER THE WATERS WILL ALLOW THE SEA BREEZE TO DEVELOP EARLY IN THE AFTN. A FEW GUSTS BETWEEN 15 AND 20 KT ARE POSSIBLE DUE TO SUCH WARM TEMPS INLAND. NAM AND GFS GENERALLY AGREE THAT A BACKDOOR FRONT WILL DROP INTO THE REGION ON FRI. INCREASING NORTHEAST WINDS SUNDAY AS COASTAL TROUGH DEVELOPS AND HIGH BUILDING SOUTH FROM MID ATLANTIC STATES. SEAS WILL LIKELY BUILD STARTING FRI...WITH FLAGS POSSIBLY BECOMING NECESSARY ACROSS AMZ374 BY SAT MORNING. ADJUSTED WAVE HEIGHTS SLIGHTLY FROM PREVIOUS FORECAST BUT CONTINUED TREND OF BUILDING SEAS. STRONGER WINDS WILL ALSO RESULT...ESPECIALLY ACROSS THE SC WATERS WHERE THE GRADIENT SHOULD PINCH MOST. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, May 3, 4:50 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 450 AM EDT THU MAY 3 2007 GAZ087-088-SCZ040-042>045-047>051-040900- JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER- 450 AM EDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT .SMOKE...PATCHY SMOKE FROM LARGE WILDFIRES IN SOUTHERN GEORGIA MAY IMPACT PARTS OF THE AREA TODAY. REDUCED VISIBILITIES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ099>101-114>119-137>141-040900- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY- COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- 450 AM EDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST GEORGIA. ..DAY ONE...TODAY AND TONIGHT .SMOKE...AREAS OF SMOKE FROM LARGE WILDFIRES IN SOUTHERN GEORGIA MAY IMPACT PARTS OF THE AREA THROUGH TONIGHT. REDUCED VISIBILITIES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ350-352-354-374-040900- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 450 AM EDT THU MAY 3 2007 .DAY ONE...TONIGHT .SMOKE...PATCHY SMOKE FROM LARGE WILDFIRES IN SOUTHERN GEORGIA MAY IMPACT PARTS OF THE AREA THROUGH TONIGHT. REDUCED VISIBILITIES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...REPORTS OF REDUCED VISIBILITIES ARE REQUESTED BY THE NATIONAL WEATHER SERVICE IN CHARLESTON. MTE
In the hours before
Special weather statement, May 3, 2:56 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC ISSUED BY NATIONAL WEATHER SERVICE COLUMBIA SC 256 PM EDT THU MAY 3 2007 SCZ044-045-050-032000- BERKELEY-CHARLESTON-DORCHESTER- 256 PM EDT THU MAY 3 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BERKELEY...CHARLESTON AND DORCHESTER COUNTIES... AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SHADOWMOSS...OR 12 MILES SOUTHWEST OF GOOSE CREEK...MOVING NORTHEAST AT 5 MPH. THIS STORM WILL BE NEAR... SHADOWMOSS BY 335 PM EDT. LAMBS BY 350 PM EDT. CHARLESTON AIRPORT BY 400 PM EDT. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER. 33
Special weather statement, May 3, 3:32 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 332 PM EDT THU MAY 3 2007 SCZ050-032000- CHARLESTON- 332 PM EDT THU MAY 3 2007 ...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 400 PM EDT... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR JERICHO...OR ABOUT 18 MILES SOUTHWEST OF SUMMERVILLE...OR ABOUT 5 MILES NORTH OF ADAMS RUN. THIS STORM WAS NEARLY STATIONARY. AREAS IN AND AROUND ADAMS RUN...HOLLYWOOD...MEGGETT...RAVENEL AND YONGES ISLAND WILL BE IMPACTED THROUGH 400 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.